(Closed) Stopping BC pills and acne

posted 4 years ago in Beauty
Post # 2
Member
6107 posts
Bee Keeper
  • Wedding: October 2013

View original reply
luckyiminlove:  I haven’t stopped taking my BC so I don’t have this problem but it’s a well known issue with stopping BC. You can try to use topical treatments like washes or creams with salycylic acid or benzoyl peroxide.

Is there a reason you feel you need to stop taking BC so far away from TTC?

Post # 3
Member
1497 posts
Bumble bee

Posting to follow. I went off BC in April and the last couple months my acne has been terrible. It’s worse than when I was a teenager.  

Post # 5
Member
1122 posts
Bumble bee
  • Wedding: September 2014

Interesting…I noticed the best my skin looked was when I was off BC for the first time in my life.  If it’s on your chin, it’s hormonal acne.  I would rather be on BC and contain it for my wedding (which is what works for you) than TTC earlier.  A lot of women don’t need any extra time to be off BC to have it leave their body.  Consider Yas, which is one of two BC that are proved to treat acne.  I am sure you will not feel any bit delayed TTC when you go off of it.  A woman on here posted a few days ago that she conceived with 7 (yes SEVEN) days after getting her IUD removed.  

Post # 6
Member
1265 posts
Bumble bee
  • Wedding: City, State

I had this problem. I added a face wash (just used soap before) and after awhile it got better. Still not as good as when I was on the pill, but it’s okay. 

Post # 7
Member
949 posts
Busy bee

View original reply
luckyiminlove:  When I came off my longest bout of BC, I had some fairly nasty acne on my cheeks. The topical products my dermatologist worked some, but the main thing that helped me was time, gentle exfoliation and proper hydration (both internally and externally). To my dismay, some of the topical anti-acne products seem to have exacerbated my skin’s reactivity to certain cosmetic compounds (like certain chemical sunscreens in high concentration), but c’est la vie.

Post # 8
Member
575 posts
Busy bee

Happened to me, too, but I got pregnant two months later, so I didn’t have much time to worry about it or deal with it. In my case a facewash was also helpful. I would not stop 6 months ahead of time. In fact, for some pills (including the one I was taking), there is some evidence that you have better chances getting pregnant on the first couple of cycles after stopping it.

Post # 9
Member
19 posts
Newbee

Commenting to follow. I went off BC in April to see how my PCOS handles itself without hormones before TTC. Have never suffered from acne before, but it’s been so bad for the past 6 months. Not just the acne, but the healing time takes forever and they’re leaving discolouration marks that haven’t faded yet 🙁 

Post # 10
Member
764 posts
Busy bee
  • Wedding: October 2017

I also recently came off BC (this is month 3) and my acne on my chin is horrendous. What I’ve been doing is using Clinique BB Acne Solutions Spf30 during the day (it helps heal the acne while providing some coverage). 

I think being good about my skin care routine has helped a lot too. I use an oil cleanser, a hydrating toner, vit c serum, and a heavy cream at night (algenist genius cream). 3 times a week I will add an additional step which is Boscia’s Exfoliating Peeling Gel. When I do this though, I make sure to not use my vit c serum as it’s too aggressive for my skin to do both.

I also get a stupid amount of acne on my shoulders and back so I’ve started using a body wash specifically for acne.

Post # 11
Member
604 posts
Busy bee
  • Wedding: October 2015

I got off BC a year ago and the first few months were awful. HUGE breakouts, deep cystic acne. I am still getting more breakouts than I did when I was on the pill, but it’s gotten better. I am getting them in new places, too (neck, collarbone, back, etc), but not as frequently as in the beginning. I would say it started getting better about month 6.

Post # 12
Member
376 posts
Helper bee
  • Wedding: July 2016

Goodness, I’ve been off the pill since August after taking it for about four and a half years and I’ve been breaking out like nobody’s business, particularly on my chin and forehead. I sort of knew that this would happen (because I always get the shitty side effects) so I thought I’d stop taking it early and give my hormones some time to adjust before the wedding. Fingers crossed it will have cleared up by then! Also I plan on being better with my skin care routine, but when I’m really tired I can’t get myself to care enough… Oh well.

Post # 13
Member
2167 posts
Buzzing bee
  • Wedding: May 2014

<a href=

Post # 14
Member
2167 posts
Buzzing bee
  • Wedding: May 2014

View original reply
luckyiminlove:  I can’t comment on whether or not the acne is caused by the Pill, but I have had mild but persistent adult acne for years on my chin and jawline. Nothing worked until I started taking Vitamin A and Zinc tablets last year. I take one per day and my skin has never been better. Apparently they each play a role in reducing the amount on sebum your skin produces. It has worked wonders for me with no other negative side effects. Wish I had tried it before my wedding!!!!

The topic ‘Stopping BC pills and acne’ is closed to new replies.

Find Amazing Vendors